Florida, 2001Tornado in Florida, June 12, 2001
June 12, 2001 · NWS TAE · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 11, 1:00 PM EST, 11 hours 50 minutes earlier.
Area forecast discussion, Jun 11, 1:00 PM EST, 11 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
200 PM EDT MON JUN 11 2001
THE LOW PRESSURE CENTER THAT REMAINS FROM ALLISON HAS WEAKENED ONLY
SLIGHTLY OVER THE PAST 6 HOURS AS IT MOVED NE FROM THE MOUTH OF THE
MS RIVER INLAND TO SOUTHERN MS. VISIBLE SATELLITE IMAGERY SHOWS A
WRAPPED SYSTEM WITH A MAJOR FEEDER BAND JUST EAST OF MOBILE BAY...
AND POSSIBLY A COUPLE OF MINOR BANDS FORMING FARTHER EAST. LIGHTNING
HAS INCREASED OVER THE WESTERN BIG BEND...AS THE RAINS HAVE SPREAD
ACROSS THE WESTERN BIG BEND AND SOUTHWESTERN GEORGIA. RAINFALL
ACROSS THE CWA HAS (FOR THE MOST PART) BEEN AN INCH OR LESS IN THE
PAST 3 HOURS. ISOLATED SPOTS IN WALTON COUNTY HAVE RECEIVED UP TO 2
INCHES IN THE PAST 3 HOURS. AREA RIVERS ARE STILL WELL BELOW FLOOD
STAGE WITH LATEST RFC FORECAST NOT INDICATING FLOODING. WILL
MONITOR. AREA TEMPS ARE IN LINE WITH NEW GUIDANCE...COOL DUE TO
CLOUD COVER.
NOTE: OUR UPPER AIR SYSTEM WILL BE INOPERATIVE UNTIL WE GET PARTS
SHIPPED FROM KANSAS CITY AND THROUGH ATLANTA. INCOMING RAIN/STORMS
MAY DELAY FLIGHTS SO WE DON'T EVEN ESTIMATE RESTORE TIME.
MODELS: SHORT RANGE MODELS ARE SIMILAR. THE ETA AND AVN POSITION THE
CENTER BETTER (THAN THE NGM) AT 6 HOUR...BUT THEY DIFFER WITH
PLACEMENT OF 12-18Z PRECIP MAX. THE ETA IS ABOUT 3 HOUR TOO FAST
WHILE THE AVN IS ABOUT 3 HOURS TOO SLOW. A COMPROMISE ETA/AVN
SOLUTION LOOKS BEST. THESE MODELS SHOW A SLOW WEAKENING AND SLOW
DRIFT NE TOWARD NW GEORGIA BY TUESDAY AFTERNOON...INTO THE WESTERN
CAROLINAS BY WEDNESDAY AFTERNOON. MODELS SHOW WEAK VORT MAX OVER THE
CWA THROUGH TUE AND WED...MUCH LESS BY THU. THIS WILL MEAN CONTINUED
HIGH CHANCES OF RAIN/SHOWERS & TSTMS TONIGHT...CONTINUED CHANCE OF
RAIN/SHOWERS ON TUESDAY AND WEDNESDAY. RAIN WILL BE HEAVY AT TIMES.
THE UPPER RIDGE WILL START TO BUILD OVER SOUTHEASTERN U.S LATE
WEDNESDAY...SIGNALING RETURN TO MAINLY SEA BREEZE CONVECTION FRI
INTO THE WEEKEND. RAIN AMOUNTS SO FAR HAVE NOT JUSTIFIED A FLOOD
WATCH...MAY NEED URBAN AND SMALL STREAM LATER TODAY.
JUST COORDINATED WITH SPC...WILL SEE TORNADO WATCH BOX FOR CWA SOON.
FIRE WX: DO NOT EXPECT ANY HEADLINES FOR THE NEXT COUPLE OF DAYS.
MARINE: SCA FOR WESTERN WATERS...SCEC FOR EASTERN WATERS. MAY NEED
TO UPGRADE EASTERN WATERS...BUT DO NOT EXPECT GALE CONDITIONS.
PRELIM NUMBERS...
TLH 71 85 71 86 72 7635
PFN 73 81 73 83 74 7634
DHN 70 8Z1 71 84 72 9735
ABY 71 82 71 85 70 8745
VLD 71 84 71 87 71 6734
.TLH...
AL...NONE.
GA...NONE.
FL...SCA GMZ750 AND 770. SCEC GMZ755 AND 775.
AFD
In the hours before
Special weather statement, Jun 11, 11:03 PM EST, 1 hour 47 minutes before
FLZ018-019-028-029-034-GAZ159>161-120900-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1203 AM EDT TUE JUN 12 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR PORTIONS
OF SOUTH CENTRAL GEORGIA...EASTERN PORTIONS OF THE FLORIDA BIG
BEND...AND NORTH FLORIDA...EFFECTIVE UNTIL 5 AM EDT.
THIS WATCH INCLUDES THE FOLLOWING COUNTIES...IN
FLORIDA...JEFFERSON...MADISON...TAYLOR...DIXIE...AND LAFAYETTE. IN
GEORGIA...BROOKS...LANIER...AND LOWNDES.
REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHE3R CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.
FOURNIER
Local storm report, Jun 12, 12:30 AM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
130 AM EDT TUE JUN 12 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM SOUTHERN PORTION FL WIND DAMAGE
06/11/01 WALTON TREES BLOWN INTO
POWER LINE.
REPORTED BY EMERGENCY
MANAGEMENT.
0311 PM APALACHICOLA BAY FL WATERSPOUT
06/11/01 FRANKLIN SIGHTED OVER APALACHICOLA
BAY HEADED TOWARD EAST
BAY AND APALACHICOLA.
REPORTED BY EMERGENCY
MANAGEMENT.
0756 PM 3 SW GREENVILLE FL TORNADO
06/11/01 MADISON REPORTED BY SKYWARN SPOTTER.
0802 PM 2 W GREENVILLE FL TORNADO
06/11/01 MADISON REPORTED BY SKYWARN SPOTTER.
0836 PM 10 NW MADISON FL TORNADO
06/11/01 MADISON REPORTED BY COUNTY EM NEAR
HAMBURG.
0852 PM 11 NW MADISON FL TORNADO
06/11/01 MADISON TORNADO REPORTED STILL ON THE
GROUND 3 MILES NORTH OF
HAMBURG BY SKYWARN SPOTTER.
0938 PM 11 NW MADISON FL TORNADO
06/11/01 MADISON REPORTED BY SKYWARN SPOTTER.
1024 PM 4 SE TALLAHASSEE FL WIND DAMAGE
06/11/01 LEON TREES DOWN AT FLEA MARKET ON
CAPITAL CIRCLE SE.
1035 PM TALLAHASSEE FL WIND DAMAGE
06/11/01 LEON HOUSE DAMAGED BY LARGE TREE.
1100 PM TALLAHASSEE FL FLOOD
06/11/01 LEON EXTENSIVE FLOODING OF ROADS
...HOMES...AND BUSINESSES.
NUMEROUS REPORTS OF PEOPLE
STRANDED WITH SEVERAL
UNCONFIRMED INJURIES.
1105 PM 3 E TALLAHASSEE FL TORNADO
06/11/01 LEON *** 1 INJ ***
HEAD INJURY FROM FLYING
DEBRIS FROM POSSIBLE TORNADO.
1118 PM WOODVILLE FL WIND DAMAGE
06/11/01 LEON WIRES DOWN.Tornado, Madison
- When
- June 12, 12:50 AM EST to 12:51 AM EST
- Where
- Madison County, 2 mi NW of Greenville
- Rating
- F1
- Path length
- 0.3 mi
- Path width
- 100 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $200,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.483, -83.650
An F1 tornado touched down near Lake Logan Road north of U.S. Highway 90. The tornado destroyed three double wide trailers, flipped over several vehicles, and downed numerous trees and power lines. One person sustained minor injuries from flying debris. Reported by the Madison County EMA.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Iowa, June 12, 2001$12 million · F0 · 56 events
- Tornadoes and Hail in South Dakota, June 12, 2001$20 million · F0 · 27 events
- Flooding in Iowa, June 12 to 23, 2001$2.5 million · 33 events
- Tornadoes and Hail in Iowa, June 12, 20012 injured · $1.2 million · F0 · 15 events
- Flash Flood in South Dakota, June 12 to 13, 2001$5.0 million · 1 event
- Flash Flood and Hail in Iowa, June 12 to 13, 2001$4.0 million · 2.5 in hail · 3 events
- Hail in Minnesota, June 12, 2001$2.0 million · 1.75 in hail · 2 events
- Damaging Winds and High Wind in Utah, June 12, 20011 injured · $1.2 million · 73 kt wind · 5 events
- Hail in Iowa, June 12, 2001$1.5 million · 2.75 in hail · 5 events
- Damaging Winds in Indiana, June 12, 20011 injured · $106,000 · 61 kt wind · 45 events
- Damaging Winds and Lightning Strike in Michigan, June 12, 2001$802,000 · 10 events
- Flash Flooding and Flooding in Georgia, June 12 to 13, 2001$633,000 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251270.